PDA

View Full Version : Addicted to sleeping pills



Jakman217
08-13-2011, 12:49 AM
Okay, so I have a MC who gets addicted to sleeping pills. As time passes he takes progressively more and more (without killing himself) until he is addicted. My question specifically is what would be negative side effects of an addiction like this? Are there even any side effects other than drowsiness? I'm thinking something along the line of slight shaking, crankiness / irritability, fatigue, possibly stomach problems. I don't need a specific drug, I just need to know if these are realistic, if they aren't what would be realistic? Really, so long as the main effect or known use is as a sleep aid it doesn't matter.

GeorgeK
08-13-2011, 12:59 AM
It greatly depends upon the class of drugs that are being used for insomina. Many classes of drugs are used for sleep depending upon the other circumstances and they all have different side effects. Are the meds prescribed by a doctor, or Joe Schlmoe on the street corner?

Jakman217
08-13-2011, 01:07 AM
First off, his circumstances is that he can't sleep due to stress and nightmares (He's trapped in post-modern gladiatorial combat). The drugs aren't prescription, but in the city prescription drugs are just as easy to come by, and almost as cheap. He was given them by his boss to help him sleep. As for what kind of drug I don't really have any defined class of drug it could be anything (even partially 'dirty' if you understand what I mean). As long as it helps him sleep it really doesn't matter. I'm more worried about the negative side effects and addiction effect that the drug itself.

ether
08-13-2011, 01:08 AM
Like what GeorgeK said - really does depend on the medication. Some meds are used for sleeping only. Others are used to treat anxiety/depression+insomnia.

I was on Effexor recently. From what I've read, it's something that your body gets used to and the dosage has to be upped. I didn't react well to it. It put me sleep, but I was always tired (not just groggy, but falling-asleep-at-my-desk tired). Also really screwed up my emotions and made me five times worse than I was beforehand. Some people have withdrawal symptoms if they stop taking it cold turkey.

Anyway, point being...you might want to decide on a particular class of medication and start your research from there.

Jakman217
08-13-2011, 01:14 AM
Anyway, point being...you might want to decide on a particular class of medication and start your research from there.

Well, If I have to chose I'd say probably say something that is also anti-anxiety of some kind seeing as he is stressed about the future and stuff in his situation. But still, it doesn't matter to me so long as the Symptoms I wrote earlier are at least partially accurate or there is something comparable to them.

GeorgeK
08-13-2011, 01:14 AM
In that case, were I an unscrupulous ludus magister I'd probably give the fighter heroin-like drugs. They'd be cheap, assuming you have trade to far off places like Afganistan, and they'd be dirty, meaning adulterated with anything you want to hobble the character with.

Sleep, that blissfull elusive lover always one reach too far away at once beckoning and mocking, that wicked bitch.

Jakman217
08-13-2011, 01:17 AM
In that case, were I an unscrupulous ludus magister I'd probably give the fighter heroin-like drugs. They'd be cheap, assuming you have trade to far off places like Afganistan, and they'd be dirty, meaning adulterated with anything you want to hobble the character with.

The only thing I can think of to ask then is would it come in pill form.

GeorgeK
08-13-2011, 01:21 AM
The only thing I can think of to ask then is would it come in pill form.

It easily could. Look up the problems with oxycodone, oxycontin, hydromrophone

Jakman217
08-13-2011, 01:21 AM
Okay, thank you for your help!